[Skip to Content]
[Skip to Content Landing]
Article
December 7, 1979

Acute Renal Failure and Maneb (Manganous Ethylenebis[dithiocarbamate]) Exposure

Author Affiliations

From the Department of Environmental Health, Tohoku University School of Medicine (Drs Koizumi and Ikeda) and the Tohoku Rosai Hospital (Drs Shiojima, Omiya, Nakano, and Sato), Sendai, Japan.

JAMA. 1979;242(23):2583-2585. doi:10.1001/jama.1979.03300230039025
Abstract

A 62-year-old man spread maneb on about 200 sq m of garden and subsequently was taken to the emergency clinic with complaints of oliguria, diarrhea, and hoarseness. Based on the clinicobiochemical data, he was found to have acute renal failure; the serum levels of BUN, creatinine, and potassium were 144.3 mg/dL, 14 mg/dL, and 5.8 mEq/L, respectively. The ST segment depression in V4-6, reciprocal ST segment elevation in V1-3, and inverted T waves in V5 and V6 were recorded on ECGs. Both the renal failure and the ECG abnormalities disappeared after hemodialysis. The possibility exists that the maneb caused the acute renal failure.

(JAMA 242:2583-2585, 1979)

×